Skip to main content
padlock icon - secure page this page is secure

Acute pancreatitis and parotitis induced by methimazole in a patient with Graves' disease

Buy Article:

$52.00 + tax (Refund Policy)

A wide variety of adverse effects of methimazole (MMI) have been reported. Here we report a new MMI-induced disorder, acute pancreatitis and parotitis. Three weeks after a woman started MMI treatment for Graves' disease, she developed a high fever, painful parotid swelling and dull pain in the upper abdomen with elevation of the serum levels of salivary and pancreatic enzymes. These abnormalities disappeared soon after the withdrawal of MMI. However, the same abnormalities were rapidly provoked when MMI was reintroduced. Marked increases in the leucocyte count and CRP were also observed during these episodes. The possible mechanisms of MMI-induced pancreatitis/parotitis are discussed.
No References
No Citations
No Supplementary Data
No Article Media
No Metrics

Document Type: Research Article

Affiliations: 1: Department of Endocrinology and Metabolism, 2: Immunology Laboratory, Toranomon Hospital, Tokyo, Japan

Publication date: November 1, 1999

  • Access Key
  • Free content
  • Partial Free content
  • New content
  • Open access content
  • Partial Open access content
  • Subscribed content
  • Partial Subscribed content
  • Free trial content
Cookie Policy
X
Cookie Policy
Ingenta Connect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more